Alabama, 2013

Winter Weather in Alabama, March 6, 2013

March 6, 2013 · NWS HUN · 1 event in 1 county or zone

A weak upper level storm system moved through the area and produced some minor snow accumulations on Monte Sano Mountain, in Madison County, Alabama.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A weak upper level storm system moved through the area and produced some minor snow accumulations on Monte Sano Mountain, in Madison County, Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 5, 11:40 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Mar 5, 11:40 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1140 PM CST TUE MAR 5 2013

.UPDATE...
FOR 06Z TAFS

&&

.DISCUSSION...
/ISSUED 924 PM CST TUE MAR 5 2013/
A POWERHOUSE STORM SYSTEM THAT FORMED ACROSS THE SOUTHERN PLAINS
LAST NIGHT HAS ROCKETED TO THE ENE...NOW MOVING ACROSS THE SOUTHERN
OHIO TO WESTERN NORTH CAROLINA REGION. EARLIER TODAY...IT BROUGHT A
BOUT OF SHOWERS AND A FEW THUNDERSTORMS ACROSS PARTS OF THE TENNESSEE
VALLEY. SOME OF THOSE STORMS WERE SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS. THIS ACTIVITY WAS NOW WELL EAST OF THIS
REGION...AFFECTING AREAS FROM SE GEORGIA TO CENTRAL VA/NC. THE
WESTERN EDGE OF CLOUDS ASSOCIATED WITH THE SYSTEM WERE NOW EAST OF A
FAYETTEVILLE TO BOAZ LINE. ANOTHER AREA OF MVFR ALTITUDE STRATUS...
ASSOCIATED WITH THE UPPER REFLECTION OF THIS SYSTEM WAS MOVING SE
TOWARD THIS REGION FROM IA/MO. MUCH COOLER AIR HAS FILTERED IN FROM
THE WEST...WITH 9 PM TEMPERATURES NOW IN THE MID 30S TO AROUND 40...
DOWN FROM HIGHS IN THE UPPER 50S/LOWER 60S.

WITH A WEAKER PRESSURE GRADIENT...IN PART DUE TO A FASTER EASTWARD
PROGRESSION OF THE SURFACE LOW...WINDS ACROSS THE REGION HAVE
DIMINISHED REMARKABLY FROM BREEZY/WINDY CONDITIONS OF THE AFTERNOON.
WITH THAT DECREASE IN WIND...HAVE CANCELLED THE WIND ADVISORY FOR THE
REMAINDER OF THE EVENING AND MOST OF THE OVERNIGHT. PER THE CLOUDS
MOVING SE FROM THE NW...WINDS SHOULD INCREASE AGAIN BEFORE DAYBREAK
WED. THUS WE HAVE THE WIND ADVISORY GOING AGAIN...EFFECTIVE 4 AM
THROUGH NOON WED.

DRIER AIR CONTINUED MOVING IN AND NEW GUIDANCE CONTINUED THIS
TREND...HAVE REMOVED A RAIN MENTION FOR THE EVENING...AND SCALED
BACK THE RAIN/SNOW MIX AREAL COVERAGE FOR THE OVERNIGHT. GIVEN THAT
AIR TEMPS SHOULD ONLY COOL TO AROUND 30...ONLY SOME ELEVATED
SURFACES SUCH AS OUTDOOR FURNITURE...AN OVERPASS...AND SOME GRASSY
SURFACES COULD BE AFFECTED BY VERY LIGHT ACCUMULATIONS BEFORE
SUNRISE WED.

UPDATED FORECAST/GRIDS HAVE BEEN ALREADY SENT.

RSB

&&

.AVIATION...
FOR 06Z TAFS...
BEFORE TAF ISSUANCE TIME...A LINE OF RAIN/SLEET/SNOW MOVED ACROSS
THE REGION...REMAINING JUST EAST OF KHSV. WNW WINDS ASSOCIATED WITH
THIS IMPULSE INCREASED INTO THE 15-25KT RANGE...WITH SOME GUSTS OVER
35KT. THESE WINDS SHOULD SUBSIDE SOMEWHAT OVER THE NEXT HOUR...BUT
ARE FORECAST TO INCREASE BEFORE DAYBREAK...AS A STRONGER DISTURBANCE
ARRIVES FROM THE NORTH. ALONG WITH INCREASED WINDS...CEILINGS AT
KMSL/KHSV SHOULD BE REDUCED TO THE MVFR RANGE FOR MOST OF THE MORNING
AND EARLY AFTERNOON...RETURNING TO VFR IN THE MID AFTERNOON. GUSTY
WNW WINDS FOR MUCH OF THE DAY WILL GRADUALLY DIMINISH TO AROUND 5KT
SHORTLY AFTER DUSK WED EVENING.

RSB

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 4 AM TO NOON CST WEDNESDAY FOR ALZ001>010-016.

TN...WIND ADVISORY FROM 4 AM TO NOON CST WEDNESDAY FOR TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 5, 8:50 PM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
850 PM CST TUE MAR 5 2013

ALZ001>010-016-TNZ076-096-097-061115-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
850 PM CST TUE MAR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

BREEZY TO WINDY CONDITIONS WILL REDEVELOP LATE TONIGHT. WEST TO
NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...AND SOME GUSTS TO
40 MPH. AS A RESULT...A WIND ADVISORY WILL BE IN EFFECT FOR THE
TENNESSEE VALLEY BEGINNING AT 4 AM WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

WINDY CONDITIONS WILL CONTINUE THROUGH MIDDAY WEDNESDAY IN THE WAKE
OF A STRONG COLD FRONT. WINDS OF 15 TO 25 MPH WILL BE LIKELY...WITH A
FEW GUSTS TO 40 MPH POSSIBLE THROUGH NOON. WINDS WILL DIMINISH DURING
WEDNESDAY AFTERNOON AND EVENING.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY...AS ANOTHER COLD FRONT
APPROACHES THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

RSB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Madison

When
March 6, 1:30 AM CST to 2:15 AM CST
Where
Madison forecast zone
Reported by
Broadcast Media
Coordinates
34.763, -86.550 (the zone’s center; the record gives no point)

A light dusting of snow was reported to have occurred on a few cars on Monte Sano Mountain in Madison County, Alabama.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2013Every state in 2013This day in weather historyWarnings in Alabama, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438247.